Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug Interaction
Nov 22, 2012

I am HIV positive and a senior citizen. I was diagnosed with a fully blown case of AIDS nearly 6 years ago. I take Atripla and am undetectable and my T cell count is 850. In September I wanted to lose weight and I took raspberry keytones and within 2 weeks i had a horrible rash on my upper chest which was possibly caused by a drug interaction. I also take Boniva and clonazapam. The lab report indicated that it was possibly phototoxic dermatitis. I am hoping that the keytones will not upset the nice balance I have achieved. I am OK now but will go for my labs later this month. Any views on this. I am also replete with allergies. Thank you for your time

Response from Dr. Young

Hello,

From the sounds of it, your rash wasn't because of a drug interaction, but rather a reaction to the raspberry ketones. I've reviewed the published literature on this compound for weight loss and have to say that I'm not convinced- while there is theoretical benefit of extreme dosing in a mouse study, these conclusions were not reached in a similar study in rats, and no compelling data exists in humans.

You've reached a nice balance with your virus and medications. I'd recommend avoiding the use of untested and unproved supplements.

BY



Previous
Confused By This
Next
Visconti Cohort Study

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement